MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH8720H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/10/2023.Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please confirm the lot number of the 3-0 prolene suture.Status of product return h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample revealed that it was received one strand in two sections.The packaging (labeled winging former) was received empty and pertain to the product code eph8720h.In order to evaluate the conditions of the returned sample, the suture pieces were observed with the ends cut.Body fluids and crimping marks on the surface of the suture that was possibly caused by a surgical instrument.The condition of the samples received indicates improper handling of the device and no functional test was performed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-02573.
 
Event or Problem Description
It was reported that a patient underwent a cabg with avr procedure on (b)(6) 2023 and suture was used.During the procedure, the suture broke.During the valve replacement when securing the valve into the aorta that the 3-0 suture snapped while securing the knot and while attaching the harvested vein to the heart the 5-0 suture snapped while tying the knot.A second suture was used to complete each portion of the procedure.There were no adverse consequences for the patient.Additional information was requested.

Brand Name
PRLNE HS BLU 36IN 5-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16709415
Report Number2210968-2023-02571
Device Sequence Number17624848
Product Code GAW
UDI-Device Identifier10705031233447
UDI-Public10705031233447
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPH8720H
Device Catalogue NumberEPH8720H
Device Lot NumberSGBCAL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown